What's new

Allergy — itchy rash

blissy

Kava Curious
Sorry I had to open a new thread for this 'cause I don't have permissions to post on existing ones.

It started yesterday when I woke up :( Itchy on my back, then around my belly, and by bedtime it had spread almost all over my body. Not nice to see either, a red swollen rash like an old forum member KarmaG mentioned, I've read all about it today.
I drank kava all the same yesterday night. Today my scalp feels hot and itchy too. And I'm afraid it's spreading on my face now :(
I definitely won't touch kava until it's all gone. I'm thinking about combinations that might have caused this. I did take some kava extract — the alcohol one in bottles — one more time on Monday night (Bert, don't say anything please :shy:).
And I've never really had any type of allergy except only once from paracetamol, and once because of badly rinsed laundry. Don't know really, I didn't expect this. I'm so gutted :(
Did anyone in this new forum experience such an allergy?
 
Last edited:

blissy

Kava Curious
And to make things worse, I've just received my kavas from PK. The temptation for tasting the extract is huuuuuge :D
 

Kapmcrunk

The Kaptain (40g)
KavaForums Founder
It's looking like women are more likely to develop this condition, as it seems there are quite a few cases involving women. That, or the men just don't say anything. Earth Mother has had this same problem. I'm sure she'll chime in when she sees this.

Also, the reason you're not able to respond is likely due to the fact that when we copied over the old forums we locked them. The intent was to encourage new threads to be started, also we hid the old forum from google & unregistered users. The reason for this is that if google finds copies of websites they immediately will remove them from search results hence the hidden copy of a forum.
 

blissy

Kava Curious
Thank you for the input Kapm.
It looks like Earth Mother is still "kava-ing". I'm hoping there is still … hope for my case.
 
Last edited:

infraredz

BULA!
Try taking a 25-50mg of Benadryl every 4-6 hours. If it is an allergic reaction, that should help clear up the symptoms.
 

blissy

Kava Curious
Ok so we don't have diphenhydramine against allergies here. The pharmacy had some in 80mg pills, prescribed against motion sickness. The lady said it was too high a dose. So she gave cetirizine instead, apparently a cousin of the former. I'm going to have one pill per night because it makes one sleepy.
To be continued…
 
D

Deleted User01

Guest
Blissy, what type of root did you drink. Tudei or regular. It might make a difference. I get very mild random itchiness here and there and on my scalp as well but so far no big breakout. But it can happen.
 

Bert07

Me like da kava
I often get a small itchy spot on the lower left side of my abdomen, though it's not anything substantial and it goes away in a couple of minutes. Putting some hydrocortisone cream on it does wonders also.
 

blissy

Kava Curious
Blissy, what type of root did you drink. Tudei or regular. It might make a difference.
I had Malekula Magic which is described as a Borogu strain.
The difference between my previous sessions is I have taken some plant capsules. Some Gomphrena (also known as Pfaffia) and one called Serotonin, which is a mix of various plant extracts with a few vitamins. Plus a little of the liquid kava extract. I wonder if these interact in some way, but it could be due to so many things…

@Bert07
I wish it was a small itchy spot but if this goes on I'll go and see a doctor for sure.
It's all over my body, my ears have been burning like flames today :wacky:
20131120_215643.jpg
This my forarm taken a few minutes ago and believe me, it's not the worst part of my body :D
 

earth mother

Love and Light
Oh Blissy my darling, I am so sorry to hear this. I had all over hives and my face was swollen pretty good. I took advice from others and took some benadryl and a few days off...I waited for the swelling of my face to go down and gave er another rip and it was Not the Kava:smuggrin:....My question or questions would be...Have you eaten anything out of the ordinary or been exposed to something new??? I still am not positive what caused my reaction, but I think that I have it narrowed down to a preservative in a frozen dinner, poss Msg. Think back to the few days before it started....Love and Light Dear One <3


Edit---your picture is exactly what happened all over my body as well. It was so uncomfortable and my face and ears were on fire as well
 
Last edited:

blissy

Kava Curious
Aw you're such a dear Earth :) And your lil' hives story reassures me.
Have you eaten anything out of the ordinary or been exposed to something new???
Most probably, I don't know what exactly but I'll be searching through my memory.
gave er another rip and it was Not the Kava:smuggrin:
I hope it'll turn out like that :happy:
 

violet

Do all things with love
Moderator
Heya Blissy, sorry to hear about your skin reacting :(. I've been having skin issues about a week myself, but I think it's dermopathy. I have a little much to post about it so think it'll go into a new thread. I hope your rash clears up quickly and you are able to continue enjoy using kava.
 

blissy

Kava Curious
Wow Akava, looks like most people had skin issues. I remember somebody say he was going all instant, was that you? If so, does instant kava help as well?
Thanks for the extract tip;) I've got some good quality one at home :D

Heya Violet, I'd be happy to contribute to your coming thread because I have a dry skin issue too :rolleyes: Thank you for the wishes

Today I'm better. My (outer) ears are still hurting a lot, I must have scratched them too much.
 

violet

Do all things with love
Moderator
My (outer) ears are still hurting a lot, I must have scratched them too much.
Without having to apply any creams/lotions/ointments, a cool compress works wonders for any itch, it forces the circulation away from the skin's surface, avoid using anything warm or heat, and try to cool your showers too.
 

blissy

Kava Curious
Yes you're right :) I took a hot shower and it didn't make it any better. What I do also is compress my cold hands on my ears, that soothes them a little :)
 

infraredz

BULA!
Ok so we don't have diphenhydramine against allergies here. The pharmacy had some in 80mg pills, prescribed against motion sickness. The lady said it was too high a dose. So she gave cetirizine instead, apparently a cousin of the former. I'm going to have one pill per night because it makes one sleepy.
To be continued…
The Cetirizine is a 2nd generation anti-histamine and therefore does not readily cross the blood-brain barrier and shouldn't have any significant CNS effects. I'd recommend trying to take it twice, or ideally three times a day seeing as it only as a 8hr half-life. You said above that you take other supplements but I'm curious about this one ["one called Serotonin, which is a mix of various plant extracts with a few vitamins"] since Serotonin is a neurotransmitter and not something that could be supplemented... Do you mean 5-HTP?
 

blissy

Kava Curious
Do you mean 5-HTP?
:wideyed: How did you guess?? Much respect! The company calls it "serotonin" but it's got some 5-HTP in it indeed. Here are the ingredients in French:
  • Millepertuis plante (=Hypericum) : 200 mg
  • Passiflore extrait titré à 2% de vitexine : 100 mg
  • Griffonia extrait titré à 25% de 5htp : 80 mg (dont 5-HTP : 20 mg)
  • Huile de tournesol (=sunflower oil)
  • Vitamine B5 (calcium panthothenate) : 6 mg
  • Vitamine B12 (cyanocobalamine) : 2,25 mg
  • Vitamine B9 (acide folique) en µg : 0,2 mg
  • Anti-agglomérants : stéarate de magnésium
I have no idea if these could interact with kava but I did take some "plain" Griffonia capsules prior to this but I didn't have any bad effects. Maybe I have a 5-HTP overdose now? :confused:
shouldn't have any significant CNS effects.
Sorry, but what is CNS effects?
I'll go see a doctor tomorrow if the rash doesn't get better. Actually it's getting better anywhere else but my face now, swollen all over the place :meh: My face was the last part to be affected.
My Cetirizine is 10mg/pill. The kind you have to let melt on your tongue. I've taken a second one tonight and probably will a 3rd by the time I go to bed.
Thank you infraredz.
 

violet

Do all things with love
Moderator
Sorry, but what is CNS effects?
Central nervous system effects. It's a lot of the reason why benadryl can cause drowsiness, excitability, confusion, etc. in individuals. I try to avoid it, my reactions to it are odd and unpredictable and stay with me for days after a single dose. I have had good luck with cetirizine, it put a small dent in a huge chronic eczema rash I used to have when I coincidentally took it for something else. I never used it for any significant acute reactions, though.
The difference between my previous sessions is I have taken some plant capsules. Some Gomphrena (also known as Pfaffia) and one called Serotonin, which is a mix of various plant extracts with a few vitamins. Plus a little of the liquid kava extract. I wonder if these interact in some way, but it could be due to so many things…
Botanicals can contain so many active constituents, there is so much we still have to find out about them. I too, would be wondering if there was some interaction at play causing your negative reaction.

The facial swelling sounds miserable, I hope it is all gone by the time you wake in the morning (((HUGS)))
 
Top